MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-200SOLID145
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 07/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the reported device was not returned for analysis.Based on the information received, the cause of the reported event could not be conclusively determined.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.(b)(4).
 
Event or Problem Description
A diamondback peripheral orbital atherectomy device (oad) was selected for treatment of a lesion located in a chronic total occlusion of the superficial femoral artery.Access was obtained contralaterally, the vessel was wired, and the guide wire appeared to be in the true lumen.During the first treatment pass the oad became stuck in the vessel, and it was confirmed that the oad had been subintimal.Troubleshooting attempts were made, which included advancing a guide catheter over the device, administering nitroglycerin and additional viperslide, and manually pulling on the device but they were all unsuccessful.However, the oad was able to be maneuvered into a better position to facilitate removal during surgery.The patient was transferred to another facility to undergo surgery and a small incision was made to remove the device.The patient condition was good following the surgery.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul, mn
MDR Report Key10356628
Report Number3004742232-2020-00227
Device Sequence Number13696007
Product Code MCW
UDI-Device Identifier10852528005275
UDI-Public(01)10852528005275(17)220531(10)326534
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberDBP-200SOLID145
Device Catalogue NumberDBP¿200SOLID145
Device Lot Number326534
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2020
Initial Report FDA Received Date08/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;